Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 95, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 1995, 2:39 PM CDT for Greer County, Kiowa County, Oklahoma. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 1995, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 9, 1995, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Greer County, OK, Kiowa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:39 PM CDT | Tornado F0 | Granite, OK | |
| Jun 9, 2:53 PM CDT | Tornado F0 | Granite, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 091941
TOROKC
OKC055-075-092045-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
239 PM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 345 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
EASTERN GREER AND WESTERN KIOWA
INCLUDING THE FOLLOWING LOCATIONS
BABBS...GOTEBO...GRANITE...HESTER...HOBART...LONE WOLF...
LUGERT AND MANGUM
AT 239 PM CDT DOPPLER RADAR INDICATED AND SPOTTERS REPORTED A TORNADO 5
MILES SOUTH OF GRANITE ON HIGHWAY 6. DAMAGE WAS OCCURRING. THE STORM
WILL MOVE EAST AT 20 MPH TOWARDS ALTUS LAKE AND QUARTZ MOUNTAIN STATE
PARK. PERSONS IN THESE AREAS TAKE COVER NOW!!
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHXIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
DA
&What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 4:55 AM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 9, 4:55 AM CDT, 9 hours 44 minutes before
FPUS3 KOKC 090955 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 455 AM CDT FRI JUN 9 1995 NO PCGRIDDS DATA AVBL DUE TO NETWORK PROBS...SO NOT MUCH IN THE WAY OF FANCY STUFF TO LOOK AT. ALSO WORKING WITH NEW ICWF...HOPEFULLY ALL WILL TURN OUT RSNBLY WELL.... MAIN OUTFLOW BNDRY NOW ACRS SRN PT OF OK WL PROB BE FOCUS FOR CNVCTN THIS AFTN. HAVE SPLIT PCPN FOR TDA INTO ONGOING/THIS AFTN IN SVRL ZN GRPS. THE CRNT PCPN SHOULD DIE OUT BY NOON...THEN NEW CNVCTN WL LKLY FORM AGAIN THIS AFTN OR EVE. BLV ETA SFC PROG IS MOST RSNBL OF THE SET WITH ITS SMWHT MORE SLY POSN OF THE LOW IN ERLY PDS. XPCT HIGHLY UNSTABLE CONDS THIS AFTN/EVE...SPCLY IN SW. CAP WL PROB HOLD IN FAR S AND SW...SO WL GO ONLY ABT 20 PCT THERE...BUT WL STILL MNTN PSBLTY OF SVR EVRYWHR. SELS MDT RISK APPEARS RSNBL...AND WL ALSO ADD PSBLTY OF HVY RNFL IN CNTRL AND N CNTRL OK. CONSIDERED FF WATCH...BUT AM NOT CERTAIN ENUF OF THE LOCATION OF HVY RNFL TNGT TO ACTUALLY GO FOR IT. WL LET DAY SHIFT RECONSIDER. MODELS DRAG CDFNT THRU THE FA FRI NGT THRU SAT NGT. PROXIMITY OF HIGHLY HUMID CONDS IN LWR ATMOS ARGUES FOR MAINTAINING POPS INTO THE EXTDD PDS...EVEN THO FNT WL PROB MAKE ITS WAY THRU MOST OF THE FA BY SAT NGT. XPCT PCPN IN NWRN OK TO BE MNLY RN SAT NGT AS COOL UPSLOPE FLOW PERSISTS. DID NOT GET A CHC TO LOOK AT ANYTHING BYND 48 HRS...SO WL LV EXTDD PDS APPROX AS THEY WERE. AM RUNNING W-A-Y BHD...AND OUR COMPUTERS DO NOT SEEM TO CARE. XPCT ZFP APPROX 510 AM AND OTHER PRODUCTS TO FOLLOW FAIRLY QUICKLY. FCSTID = 23 = RS OKC 86 66 80 62 / 80 60 40 40 HBR 90 65 85 63 / 60 60 30 30 SPS 93 68 86 64 / 20 20 30 30 GAG 78 55 80 53 / 40 40 20 30 PNC 85 68 78 60 / 50 40 20 30 DUA 91 71 85 68 / 20 20 30 40 .OK...NONE. .TX...NONE.
In the hours before
Special weather statement, Jun 9, 12:45 PM CDT, 1 hour 54 minutes before
OKZ004>053-TX083>090-092330- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1245 PM CDT FRI JUN 09 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL. THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN VERY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE AVAILABLE TO FUEL THUNDERSTORMS. AFTERNOON HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS. MEANWHILE... AN UPPER AIR LOW PRESSURE TROUGH IS FORECAST TO BRUSH ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. AT THE SURFACE... A BOUNDARY EXTENDING FROM NEAR MANGUM... TO LINDSAY... TO HOLDENVILLE... WILL LIKELY BE A FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. MEANWHILE... A WEAK COLD FRONT IN THE EASTERN TEXAS PANHANDLE WILL BE INTERSECTING THE BOUNDARY IN PORTIONS OF SOUTHWEST OKLAHOMA. THE INTERACTIONS OF THESE TWO FEATURES COULD ENHANCE THE POTENTIAL OF TORNADO DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND THE NORTHWEST PART OF NORTH TEXAS. HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND RENEWED FLOODING WILL BE A PROBLEM IN SOME AREAS. HEAVIEST RAINFALL THREAT WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA...ALONG AND NORTH OF THE BOUNDARY. A STRONG CAPPING INVERSION AT MID LEVELS IN THE ATMOSPHERE OVER CENTRAL AND SOUTHERN TEXAS COULD LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTH TEXAS. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. CS
Special weather statement, Jun 9, 12:52 PM CDT, 1 hour 47 minutes before
OKZ004>053-TX083>090-092330- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1245 PM CDT FRI JUN 09 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL. THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN VERY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE AVAILABLE TO FUEL THUNDERSTORMS. AFTERNOON HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS. MEANWHILE... AN UPPER AIR LOW PRESSURE TROUGH IS FORECAST TO BRUSH ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. AT THE SURFACE... A BOUNDARY EXTENDING FROM NEAR MANGUM... TO LINDSAY... TO HOLDENVILLE... WILL LIKELY BE A FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. MEANWHILE... A WEAK COLD FRONT IN THE EASTERN TEXAS PANHANDLE WILL BE INTERSECTING THE BOUNDARY IN PORTIONS OF SOUTHWEST OKLAHOMA. THE INTERACTIONS OF THESE TWO FEATURES COULD ENHANCE THE POTENTIAL OF TORNADO DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND THE NORTHWEST PART OF NORTH TEXAS. HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND RENEWED FLOODING WILL BE A PROBLEM IN SOME AREAS. HEAVIEST RAINFALL THREAT WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA...ALONG AND NORTH OF THE BOUNDARY. A STRONG CAPPING INVERSION AT MID LEVELS IN THE ATMOSPHERE OVER CENTRAL AND SOUTHERN TEXAS COULD LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTH TEXAS. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. CS
Local storm report, Jun 9, 1:50 PM CDT, 49 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 150 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 110 PM 4 NE MCKNIGHT OK GOLFBALL SIZE HAIL 6/9/95 HARMON FM
Local storm report, Jun 9, 1:51 PM CDT, 48 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 150 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 110 PM 4 NE MCKNIGHT OK GOLFBALL SIZE HAIL 6/9/95 HARMON FM
Local storm report, Jun 9, 2:25 PM CDT, 14 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
Local storm report, Jun 9, 2:29 PM CDT, 10 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 6 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 58 min |
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 66 min |
| Jun 8, 7:43 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 6 hr |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 68 min |
| Jun 8, 7:55 PM CDT | Tornado Warning | OUN | Roger Mills | 65 min |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Major | 68 min |
| Jun 8, 8:13 PM CDT | Tornado Warning | OUN | Ellis | 62 min |
| Jun 8, 8:26 PM CDT | Flash Flood Warning | OUN | Alfalfa | 6 hr |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Jun 8, 8:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 61 min |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Jun 8, 9:56 PM CDT | Tornado Warning | OUN | Ellis | 64 min |
| Jun 8, 10:00 PM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 8, 10:35 PM CDT | Tornado Warning | OUN | Dewey | 40 min |
| Jun 8, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 43 min |
| Jun 8, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Jun 8, 11:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 8, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 55 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 9, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 9, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jun 9, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Jun 9, 12:55 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan | 5 hr |
| Jun 9, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 46 min |
| Jun 9, 2:13 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 9, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 47 min |
| Jun 9, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| Jun 9, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 53 min |
| Jun 9, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 9, 5:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 5:37 AM CDT | Flash Flood Warning | OUN | Blaine | 113 min |
| Jun 9, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Jun 9, 8:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 68 min |
| Jun 9, 9:59 AM CDT | Flash Flood Warning | OUN | Logan, Payne | 2 hr |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 55 min |
| Jun 9, 1:05 PM CDT | Tornado Warning | OUN | Harmon | 55 min |
| Jun 9, 1:32 PM CDT | Tornado Warning | OUN | Greer | 43 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 9, 2:09 PM CDT | Tornado Warning | OUN | Greer | 51 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 64 min |
| Jun 9, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Jun 9, 3:27 PM CDT | Tornado Warning | OUN | Kiowa | 63 min |
| Jun 9, 3:52 PM CDT | Tornado Warning | OUN | Caddo | 53 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 60 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Jun 9, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
| Jun 9, 5:51 PM CDT | Tornado Warning | OUN | Seminole | 24 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| Jun 9, 6:15 PM CDT | Tornado Warning | OUN | Seminole | 30 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.